Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 159, NWS Cleveland, OH

August 6, 20194 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 6, 2019, 3:37 PM EDT for 4 counties in Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2019, 3:37 PM EDT (19:37 UTC)
Expired
Aug 6, 2019, 4:15 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cuyahoga County, OH, Geauga County, OH, Portage County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 36 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 4:14 PM EDTTSTM WND DMG3 Sw Mantua, OHTREE DOWN ON 303 AND COIT ROAD, BLOCKING THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WUUS51 KCLE 061937 RRA
SVRCLE
OHC035-055-133-153-062015-
/O.NEW.KCLE.SV.W.0159.190806T1937Z-190806T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
337 PM EDT Tue Aug 6 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northwestern Portage County in northeastern Ohio...
  Southwestern Geauga County in northeastern Ohio...
  Southeastern Cuyahoga County in northeastern Ohio...
  Northern Summit County in northeastern Ohio...

* Until 415 PM EDT.

* At 337 PM EDT, a severe thunderstorm was located 7 miles southeast
  of North Royalton, or 12 miles northwest of Akron, moving east at
  30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Akron, Ravenna, Cuyahoga Falls, Kent, Solon, Hudson, Twinsburg,
  Streetsboro, Macedonia, Mantua, Stow, Broadview Heights, Aurora,
  Brecksville, Bedford, Seven Hills, Bedford Heights, Fairlawn,
  Independence and Northfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4114 8169 4135 8169 4143 8121 4119 8115
TIME...MOT...LOC 1937Z 264DEG 27KT 4124 8164 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
941 
WWUS51 KCLE 062005
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
405 PM EDT Tue Aug 6 2019

OHC035-055-153-062015-
/O.CAN.KCLE.SV.W.0159.000000T0000Z-190806T2015Z/
Geauga OH-Cuyahoga OH-Summit OH-
405 PM EDT Tue Aug 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GEAUGA...
SOUTHEASTERN CUYAHOGA AND NORTHERN SUMMIT COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4117 8139 4135 8139 4135 8119 4119 8115
TIME...MOT...LOC 2005Z 264DEG 28KT 4126 8135 

$$

OHC133-062015-
/O.CON.KCLE.SV.W.0159.000000T0000Z-190806T2015Z/
Portage OH-
405 PM EDT Tue Aug 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN PORTAGE COUNTY...

At 405 PM EDT, a severe thunderstorm was located over Streetsboro, or
9 miles northwest of Ravenna, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Ravenna, Streetsboro, Mantua, Aurora and Sugar Bush Knolls. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4117 8139 4135 8139 4135 8119 4119 8115
TIME...MOT...LOC 2005Z 264DEG 28KT 4126 8135 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:05 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 6, 3:05 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
305 PM EDT Tue Aug 6 2019

.SYNOPSIS...
Unsettled weather with showers and thunderstorms will be
present across the region on and off this afternoon through
Thursday. High pressure will build over the region on Friday and
remain through the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...Scattered showers and
thunderstorms will continue to impact the region through this
evening. A few of these thunderstorms have been producing
damaging wind gusts...with a few reports of trees down and other
associated thunderstorm wind damage. These thunderstorms are
forecast to continue into the evening hours. We should see a
break in the weather later tonight into early tomorrow morning
before another upper level shortwave moves east across the
region tomorrow. We will see another round of showers and
thunderstorms with this shortwave...mainly during the afternoon
and early evening hours. Unlike today...we are not expecting
strong storms tomorrow...more run of the mill thunderstorms.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Cold front will move across the region on Thursday. Shear will
increase along with the instability so the chances of severe weather
mentioned in the SPC day 3 outlook seem reasonable. The front should
clear the region THursday evening with showers and thunderstorms
ending. We will then see how much coverage of sprinkles or light
showers can develop downwind of the lake. Best chances for these to
occur will be across the Mid Ohio region and across NE OH/NW PA.
High pressure builds into the area Friday night.

Thursday will see highs near seasonal averages then cooling into the
70s on Friday.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
High pressure should keep the region dry Saturday into Sunday.
MOdels then hint at a weakening front moving into the area MOnday
into Tuesday with increased chances of showers and maybe a few
thunderstorms.

Cool with highs in the 70s on Saturday then slowly warming. Highs
Sunday through Tuesday should be very close to seasonal averages.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Scattered thunderstorms will impact most terminals through the
20z to 23z time frame. If thunderstorms do occur...expect brief
reductions in visibility and gusty winds. Otherwise...much of
the shower activity should be over by 06z.

OUTLOOK...Non-VFR possible in thunderstorms on Wednesday
afternoon/evening in showers and thunderstorms.

&&

.MARINE...
Upper level trough and its trough axis will move across the area
today with a stronger cold front arriving on Thursday. Winds
increase from the southwest on Thursday with small craft conditions
possible Willowick to Ripley. Will have to monitor this same region
for a low end small craft advisory continuing into Friday. Later
shifts will need to monitor this. Waterspouts will be possible early
Friday morning into Saturday as cooler air spills across the lake.
High pressure takes control of the region by Saturday with lighter
winds anticipated.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Riley
NEAR TERM...Riley
SHORT TERM...MM
LONG TERM...MM
AVIATION...Riley
MARINE...MM
Hazardous weather outlook, Aug 6, 9:40 AM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
940 AM EDT Tue Aug 6 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071345-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
940 AM EDT Tue Aug 6 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Showers and thunderstorms will expand across the area today. A few
of the strongest thunderstorms may produce wind gusts to 50 mph or
hail to the size of a penny. Thunderstorms will be most likely
between 12 PM and 8 PM.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are expected to develop ahead of a cold front on
Thursday afternoon. Large hail and damaging winds will possible along
with locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LEZ061-142>149-162>169-071345-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
940 AM EDT Tue Aug 6 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are expected to develop ahead of a cold front on
Thursday afternoon. Large hail and damaging winds will possible along
with locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 6, 2:08 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
208 PM EDT TUE AUG 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     FOSTORIA                41.16N 83.41W
08/06/2019                   SENECA             OH   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

&&

RC
Local storm report, Aug 6, 2:28 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT TUE AUG 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     FLOOD            2 ESE LAKEWOOD          41.48N 81.77W
08/06/2019                   CUYAHOGA           OH   FIRE DEPT/RESCUE

            FLOODING OVER ROADWAY UNDER RTA BRIDGE ON
            WEST 117TH STREET.

&&

RC
Local storm report, Aug 6, 2:37 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
237 PM EDT TUE AUG 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     PEPPER PIKE             41.48N 81.46W
08/06/2019                   CUYAHOGA           OH   LAW ENFORCEMENT

            MULTIPLE TREES DOWN THROUGHOUT PEPPER PIKE.

&&

RC
Special weather statement, Aug 6, 2:47 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
247 PM EDT Tue Aug 6 2019

OHZ010-011-020-021-029>031-062015-
Summit-Richland-Medina-Lorain-Cuyahoga-Ashland-Wayne-
247 PM EDT Tue Aug 6 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
RICHLAND...CUYAHOGA...MEDINA...ASHLAND...SUMMIT...WAYNE AND LORAIN
COUNTIES...

At 247 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Lorain to near Hayesville. Movement was
northeast at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Wooster, Ashland, Parma,
Lakewood, Cuyahoga Falls, Euclid, Cleveland Heights, Strongsville,
Brunswick, Westlake, North Royalton, North Ridgeville, Kent,
Barberton and Green.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4064 8243 4143 8227 4152 8202 4148 8189
      4150 8171 4163 8149 4157 8148 4156 8139
      4145 8139 4144 8137 4142 8139 4099 8139
      4098 8142 4091 8142 4091 8165 4068 8168
      4067 8222 4065 8222
TIME...MOT...LOC 1847Z 231DEG 27KT 4143 8221 4077 8234

Saunders
Local storm report, Aug 6, 3:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT TUE AUG 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     2 E CRANESVILLE         41.90N 80.30W
08/06/2019                   ERIE               PA   PUBLIC

            MULTIPLE TREES DOWN.

&&

RC
Local storm report, Aug 6, 3:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT TUE AUG 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     WARREN                  41.24N 80.82W
08/06/2019                   TRUMBULL           OH   EMERGENCY MNGR

            TREES AND WIRES DOWN THROUGHOUT THE CITY.

&&

RC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:23 AM EDTSpecial Weather StatementCLEWood37 min
Aug 6, 11:28 AM EDTSpecial Weather StatementCLEOttawa, Sandusky47 min
Aug 6, 11:48 AM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky42 min
Aug 6, 11:51 AM EDTSpecial Marine WarningCLE67 min
Aug 6, 12:33 PM EDTSpecial Marine WarningCLE87 min
Aug 6, 1:13 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain47 min
Aug 6, 1:26 PM EDTSpecial Marine WarningCLE66 min
Aug 6, 1:35 PM EDTAreal Flood AdvisoryCLECuyahoga3 hr
Aug 6, 1:35 PM EDTSpecial Weather StatementCLEErie, Huron40 min
Aug 6, 1:47 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake21 min
Aug 6, 1:54 PM EDTSpecial Marine WarningCLE109 min
Aug 6, 2:06 PM EDTSevere Thunderstorm WarningCLEAshland, Erie, Huron, Lorain, Richland39 min
Aug 6, 2:17 PM EDTSpecial Marine WarningCLE71 min
Aug 6, 2:44 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull61 min
Aug 6, 2:47 PM EDTSpecial Weather StatementCLEAshland, Cuyahoga, Lorain, Medina, Summit, Wayne88 min
Aug 6, 2:57 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain, Medina, Wayne78 min
Aug 6, 3:10 PM EDTAreal Flood AdvisoryCLECuyahoga4 hr
Aug 6, 3:14 PM EDTSpecial Marine WarningCLE91 min
Aug 6, 4:05 PM EDTSpecial Weather StatementCLEPortage, Stark, Trumbull55 min
Aug 6, 4:12 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Portage, Trumbull48 min
Aug 6, 5:04 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull26 min
Aug 6, 5:12 PM EDTSpecial Weather StatementCLEAshland, Holmes, Knox, Richland, Wayne63 min
Aug 6, 5:21 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox54 min
Aug 6, 5:25 PM EDTAreal Flood AdvisoryCLEMahoning, Trumbull4 hr
Aug 6, 5:41 PM EDTSpecial Weather StatementCLECrawford, Erie, Huron, Lorain, Marion, Morrow64 min
Aug 6, 6:27 PM EDTSpecial Weather StatementCLEMedina48 min
Aug 6, 6:46 PM EDTSpecial Weather StatementCLEAshland, Holmes, Knox, Wayne29 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.